Does a kidney transplant cause immunosuppression?
About 6 months to a year after transplant, the immunosuppression is usually lowered and the chance of side effects should be low. If you still have side effects, speak to your transplant team to either change the dose or switch to a different medicine.
Do anti rejection drugs cause low white blood cell count?
Solid organ transplant recipients commonly experience low white blood cell counts (neutropenia) post-transplant. The cause of neutropenia is usually due to bone marrow suppression effects of anti-rejection and antiviral transplant medications or infections such as cytomegalovirus (CMV) related to transplantation.
Can immunosuppressants cause low hemoglobin?
Immunosuppressive medications, such as azathioprine and mycophenolate mofetil (MMF), are a common cause of mild bone-marrow suppression and, thus, anemia.
Do immunosuppressants cause pancytopenia?
Other potential factors involved in the development of pancytopenia include immunosuppressive drugs (azathioprine, MPA, anti-thymocyte globulins, and alemtuzumab), chemotherapy drugs that cause bone marrow suppression, antibiotics (linezolid and chloramphenicol), and radiation therapy (Nagasawa et al., 2004).
Which potential problem is of most concern for the patient receiving immunosuppressant medications?
These drugs interfere with the immune system. The main safety concern with their use is the risk of infections. Certain infections can be prevented or their impact minimized.
What immunosuppressants are given after kidney transplant?
The most commonly used immunosuppressants include:
- Tacrolimus (Prograf)
- Cyclosporine (Neoral)
- Mycophenolate Mofetil (CellCept)
- Imuran (Azathioprine)
- Rapamune (Rapamycin, Sirolimus)
Does tacrolimus cause leukopenia?
This hypothesis was supported by the findings of a study in which a higher prevalence of side effects of MMF (leucopenia, anemia, and diarrhea) was observed in patients on tacrolimus and an MMF dose of 2 g (8).
Does tacrolimus cause neutropenia?
Tacrolimus-induced neutropenia is a less recognized, but potentially harmful complication. Three patients with severe neutropenia developing within 3 months after kidney transplantation are described. After having excluded other well known causes, tacrolimus was considered the most probable culprit.
What causes hemoglobin to lower after kidney transplant?
The pathogenesis of anemia among kidney transplant recipients is usually multifactorial, including compromised graft function, iron deficiency, immunosuppressive and other medications, and an inflammatory state causing erythropoietin resistance.
Does tacrolimus cause hemolytic anemia?
Acute hemolytic anemia is one of the side effects associated with tacrolimus therapy, and two mechanisms have been described to account for acute hemolytic anemia in patients receiving tacrolimus: drug-induced hemolysis and alloimmune hemolysis resulting from donor lymphocytes derived from the allograft (passenger …
Does tacrolimus cause thrombocytopenia?
Tacrolimus, a calcineurin inhibitor, has become a standard immunosuppressive therapy in solid organ transplantation. It is known to cause a thrombotic microangiopathy, and has been implicated to cause immune thrombocytopenia (IT) in children.